Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

· Registered
Joined
·
5 Posts
Discussion Starter · #1 ·
I recently had minor surgery that caused me to become very anemic post op. My GYN put me on Slow Fe iron tablets 3 times per day for 3 months. This has caused my IBS-D problem to fluctuate between IBS-D and then C with a lot of pain and cramping. The pain is not related to the surgery(that went away in a few days). Any suggestions? I have to stay on the iron to raise my hemoglobin count.
 

· Registered
Joined
·
90 Posts
Sorry to hear you're having problems. I've been reading "listen to your Gut" and that is one of the vitimins Ms Thompson recommends. I've been taking them for a week and they haven't any adverse effect on me so far. I'm mostly C, but I have D too at times. Maybe you should ask your docter if there is another brand that might be a little easier on you. Hope you feel better!!!Good Luck!!!!Patty
 

· Registered
Joined
·
33,934 Posts
A couple of thoughts.1. Check with the doctor about seeing if another brand may be less likely to cause you problems. And you should call the doctor any time you have side effects from a medication anyway. If they do not know you are having problems they can't help you.2. Try using an osmotic laxative to see if you can reduce the constipation when it occurs (Milk of magnesia) You may want to consider just taking a stool softener without laxative. Also maybe taking a bit of fiber will help. Sometimes the C triggers the D triggers the C and if you can get one of the two to be eased it stops the cycling.3. Do you have any antispasmodics? They may help the pain if it is from spasms.K.
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top